... mellow out, not for depression. I thought it was a wonder drug. My mood was always great. Things just didn't seem important enough to squabble about. My husband and I just stopped fighting. Fast forward two years, my pace at work was slowing to the point I got called on the carpet for it so I figured it had to be the Lexapro. I got myself off of it, and within days my mood not only changed but I found myself almost nasty to my husband. Nothing good to say to him. I'm wondering if the Lexapro was masking my real personality and feelings? After being off it 2 weeks now I have decided to try a half tablet, 5 mg and see if I lighten up a little. I did discover that the Lexapro was keeping me on a steady even keel at work therefore slowing my pace, mentally as well as walking and being productive. Does anyone have any similiar circumstances using Lexapro?
I have just started Lexapro again after about 3-4 years. When I took it before I had no problems, did great for me. But when I lost my ins I stopped, did ok for a while. Maybe the lower dose will work I hope so. I had a complete mental and phys breakdown in June, I wish I had stayed on the lexapro and never stopped maybe this would not have happened to me. But you know people react diffrent to meds. Good luck!
it is the practice of my physician to start medication like lexapro out at 1/2 dose for a week and then allows you to increase it to one tablet a day and then allow the patient to have input. I think 1/2 tablet (5mg) worked better for me but now I am totally off I do hope you do well on this dosage.
Classic addict talk. "I need to keep taking the pills because otherwise I'm angry, sad, nasty, intolerable, suicidal, have no personality, and the list goes on..
You will think up any reason/excuse to keep on taking the pills because you are hooked and your body/mind needs them. Withdrawal will overcome you and you will lie to yourself just so that you can have 'one more pill'..
It seems a shame you gave in after two weeks..
After using any drug, it will take a long time to get back to feeling 'normal'. You will eventually but how long it takes is unknown and differs with each individual.
Perhaps you should find a way to take out your frustrations, through exercise and some more exercise.
Harry - your just one of those AA CRANKS - and you are spouting off about stuff you have absolutely zero knowledge of. When you get your PHd in Addictionaology and take so authoratatively on drugs, addictive and not. YOU and your kind are exactly the reason I do not go to meetings anymore. I hate boorish people, but that word is far too elegant to waste on you.
As to the person reaching out for support. Lexapro is a perfectly fine psychotropic/non-narcotic anti depressant. I would do as your doing and call on Monday to get into see a psychiatrist first thing. Do tell the doctor that you have not been able to maintain the same old work pace, plus the mood aspect. Your depression maybe deepening, leading to molasses-like cognative function - it truly happens, but ONLY your Doctor and you have any chips in that game.
Bebe98, don't you dare listen to Harry111! I totally agree with Laurie. You had a condition before the doctor gave you medication FOR THE CONDITION. That in no way makes you an addict. I have a lot of conditions which could be medicated, but I can't take alot of meds because of allergies. There are a lot of meds out there that you could try with your doctors guidance that may help you without the problem you are having at work. May I ask what type of work you do? Maybe we (your supporters) could have some better suggestions for you. Lexapro is an Antidepressant, & its sounds like your doc thought you were depressed as well. There are anxiety meds that can help too & not necessarily make you slower at work. What personality type are you, do you know? (Sound like type A) . I wish you the best. If you want to ask me a personel question, friend me, & I'll do my best to answer without the hoo ha which I am sure got you upset. Best of luck to you girl.
I was put on Lexapro 10mg a couple years ago too, and I recently stopped taking it.. I choose to stop taking it because I wanted to see if my body still needed it (or if I was just taking it because the dr. told me to). I weened off of it slowly and still had withdrawal symptoms.. I also noticed a change in my personality and feelings, everything agitated me and I was very snippy with my hubby and kids. I stayed off the Lex for 4 months and things continued down hill until I finally went back to the dr. I have now been taking 37.5 mg of Effexor for 7 weeks, which I have had a hard time adjusting to - in fact I am thinking of going back to the Lex because it made me feel much more relaxed and at ease (for example, while on the Lex I traveled to Texas and Colorado by myself, and I even took a family trip to the Philippines.. but with the Effexor I can't even imagine doing these things again.. I am afraid/worried about going places, even the grocery store).
I choose to try the Effexor because while on the Lex I gained alot of weight, about 2-3 lbs a month, and I had severe sugar cravings. I do not have these effects with Effexor, and have lost 25 lbs in two months... It's like walking the edge of a sword, do you want weight gain, or internal peace... I hate it.
But back to you..
I think sometimes when we are feeling anxious, we do not have the power to think twice about our actions or thoughts. This along with the withdrawal from the Lex could definitely have led to your arguing with the hubby. I would not say that those are your 'true' feelings, I honestly feel that anxiety can cause our true feelings to be hidden... some would say that the medication hides the true feelings - but if you think about the situation, sometimes it really is the brain that isn't working properly to tell you your true feelings, and some people need medication to help with this. I have found that keeping a quick journal about what dose you took and how you felt throughout each day helps to understand the feelings, plus it helps to see a time-line of when the feelings/emotions started getting better/worse.
As for the medication being an addiction, I have family who feels that way too - in fact I have some family members who I straight out lie to and tell them that I am not taking any medications, because I get tired of them telling me that I am "addicted"... I agree, these medications are like insulin for a diabetic person, and no one says that they are addicted... this is a very frustrating topic for me.
Please keep us updated on how you are doing, and what course of action you decide to take.. it helps us all to hear the whole story and each of the changes. I love this web-board, it is very therapeutic to read that other people are going through similar struggles. Thanks for sharing your story.
beebie98, I so know where you are coming from! I've been on Lexapro for 5 years now and, at first, it was the "LIFE" pill. I went on it after I had my son, I was suffering from postpartum depression. (I wish I had known that all I needed to do was exercise - WHATEVER!)
Anyway, last year I quit Lexapro cold turkey and ended up in the ER with excruciating abdominal pain about 2 weeks later. Come to find out, it was because I quit Lex. cold turkey. My bad, won't happen again.
Fast forward to today and the last couple of months - I'm just not myself. I used to be happy go-lucky, loved my job (for the most part), played with my kiddo's, you name it, I could do it. Now, as soon as I get off work, if I go in the first place, I'm in bed as soon as I can get there. I took off yesterday and ended up sleeping all day. Unfortunately, that's NOT me and I know something is terribly wrong. Must be because I'm a Lexapro addict of course. Truth be known, I think my body has just become accustomed to this medicine and it's not working anymore. However, because of my previous poor judgment when I tried to quit, and the horrible physical manifestations of withdrawal that I suffered, I'm scared to death to try and wean myself off. I'm hoping I'll find a good doctor that can help me. I went to my primary care physician today and she wants me to take Wellbutrin AFTER I've come completely off of Lexapro.
The point that I'm trying to make is that I'm right there with you! My family AND my job are suffering now and YES, I blame the Lexapro. I just wanted you to know that you are NOT alone.
I'm glad I found this forum... it's nice to know it's not just me.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Nov 2013 • 2 answers
Updated 7 Feb 2014 • 3 answers
Updated 5 Jan 2016 • 1 answer
Updated 17 Jul 2017 • 2 answers
Updated 22 Mar 2019 • 2 answers